Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Completely contractive representations
for some doubly generated
antisymmetric operator algebras

Author: S. C. Power
Journal: Proc. Amer. Math. Soc. 126 (1998), 2355-2359
MSC (1991): Primary 46K50
MathSciNet review: 1451827
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Contractive weak star continuous representations of the Fourier binest algebra $\mathcal A$ (of Katavolos and Power) are shown to be completely contractive. The proof depends on the approximation of $\mathcal A$ by semicrossed product algebras $A(\mathbb D)\times\mathbb Z_+$ and on the complete contractivity of contractive representations of such algebras. The latter result is obtained by two applications of the Sz.-Nagy-Foias lifting theorem. In the presence of an approximate identity of compact operators it is shown that an automorphism of a general weakly closed operator algebra is necessarily continuous for the weak star topology and leaves invariant the subalgebra of compact operators. This fact and the main result are used to show that isometric automorphisms of the Fourier binest algebra are unitarily implemented.

References [Enhancements On Off] (What's this?)

  • 1. K.R.Davidson, V.I.Paulsen and S.C. Power, Tree algebras, semidiscreteness and dilation theory, Proc London Math. Soc. 68 (1994), 178-202. MR 94m:47087
  • 2. K.R. Davidson and S.C. Power, Isometric automorphisms and homology for nonselfadjoint operator algebras, Quart.Math.J., 42 (1991), 271-292. MR 92h:47058
  • 3. M. Hamana, Injective envelopes of operator systems, Publ. RIMS, Kyoto Univ., 15 (1979), 773-785. MR 81h:46071
  • 4. T. Hoover, J. Peters and W. Wogen, Spectral Properties of semicrossed products, Houston J. Math. 19 (1993), 649-660. MR 94k:47067
  • 5. A. Katavolos and S.C. Power, The Fourier Binest Algebra, Math. Proc. Camb. Phil. Soc., 122 (1997), 525-539. CMP 97:17
  • 6. K-S Ling and P.S. Muhly, An automorphic form of Ando's theorem, J. Integral Equ. and Operator Th., 12 (1989),424-434. MR 90h:46103
  • 7. M.J. McAsey and P.S. Muhly, Representations of nonselfadjoint crossed products, Proc. London Math. Soc., 47 (1983), 128-144. MR 85a:46039
  • 8. V.I.Paulsen and S.C. Power, Lifting theorems for nest algebras, J. Operator Th., 20 (1988), 311-327. MR 90g:47010
  • 9. V.I. Paulsen, S.C. Power and J.O. Ward Semi-discreteness and dilation theory for nest algebras, J. of Functional Anal. 80 (1988), 76-87. MR 89h:47064

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46K50

Retrieve articles in all journals with MSC (1991): 46K50

Additional Information

S. C. Power
Affiliation: Department of Mathematics and Statistics, Lancaster University, LA1 4YF, England

Received by editor(s): December 18, 1995
Received by editor(s) in revised form: February 22, 1996, March 4, 1996, and January 21, 1997
Additional Notes: Partially supported by a NATO Collaborative Research Grant
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society